As I previously stated I stopped lex cold turkey after 6 years. Its been two weeks. Its getting better in ways but at the same time its getting very ugly. My mood swings are even scaring me. I'm not myself. I've become very hostile in the past 3 days, 0 to 60 in 2 seconds. I'm at a loss, I have no clue what to do.
You probably should have spoken with your doctor before going cold turkey. Abrupt withdrawal is not recommended because of the symptoms you are now experiencing. Gradual tapering is recommended.
You should really see your doctor to get professional advice on how to stop taking Lexapro safely.
"Discontinuation of Treatment with Lexapro
During marketing of Lexapro and other SSRIs and SNRIs (serotonin and norepinephrine reuptake inhibitors), there have been spontaneous reports of adverse events occurring upon discontinuation of these drugs, particularly when abrupt, including the following: dysphoric mood, irritability, agitation, dizziness, sensory disturbances (e.g., paresthesias such as electric shock sensations), anxiety, confusion, headache, lethargy, emotional lability, insomnia, and hypomania.
While these events are generally self-limiting, there have been reports of serious discontinuation symptoms.
Patients should be monitored for these symptoms when discontinuing treatment with Lexapro. A gradual reduction in the dose rather than abrupt cessation is recommended whenever possible. If intolerable symptoms occur following a decrease in the dose or upon discontinuation of treatment, then resuming the previously prescribed dose may be considered. Subsequently, the physician may continue decreasing the dose but at a more gradual rate [see Dosage and Administration (2.4)]."
You maybe experiencing a resurgence of the symptoms for which you started the Lexapro in the first place. Please consult the doctor. If you do restart the Lexapro you will need to titrate up to your original dosage. So if you were taking 20 mgs you will need to start out at 10 mgs for at least a week before returning to the 20 mg. In fact, the lower dose of 10 mg may just be enough. May I ask why you stopped the Lexapro? If you have already explained this in previous post, sorry I have forgotten.
Good answers Suz and Laurie. But i would like to know why u stopped the lexapro too. I take it and doing fine (10 mg). Please fill us in on why you stopped and please see your doctor.
The others say it all,not much more i can add only if you were not comfortable taking lexapro would you not try another anti d to help you along?6 years is along time been on the same med,maybe you could try something new?Just a thought but check in with your doc first before deciding anything.
The reason I stopped taking lex in the first place is because I can no longer afford it. I have no insurance so even seeing a doctor can be pricey.
I had no idea how severe the withdrawls would be, but at this point I'm hoping that in 2 more weeks or so I will feel normal again.
I don't plan on taking any other meds similar to lex, expecially after this experience. I think it will be nice not to have to rely on a pill, but I am concerned that I will never feel "normal" again.
I'm just taking it day by day
Trying to stay positve. Thank you all for the advice & support
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Lexapro - when on lexpro if you tend to get more depressed happy when first start taking it. I have?
Updated 8 Sep 2011 • 3 answers
Updated 1 Aug 2017 • 2 answers
Updated 16 Apr 2013 • 1 answer
Updated 16 Jun 2018 • 2 answers
Updated 2 Aug 2018 • 1 answer